Alert archive / Kentucky / Severe Thunderstorm Warnings in 1996

Severe Thunderstorm Warning 112, NWS Paducah, KY

May 5, 1996Gallatin County, Illinois; Union County, Webster County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at May 5, 1996, 3:10 PM CDT for Gallatin County, Illinois; Union County, Webster County, Kentucky. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 5, 1996, 3:10 PM CDT (20:10 UTC)
Expired
May 5, 1996, 4:15 PM CDT
In force
65 min
Issued by
NWS Paducah, KY
Area
Whole counties

Counties Gallatin County, IL, Union County, KY, Webster County, KY

What was reported inside it

TimeReportWhereRemark
May 5, 3:30 PM CDTThunderstorm WindCottonwood, IL
May 5, 3:45 PM CDTThunderstorm WindProvidence, KY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 1:14 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, May 5, 1:14 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
115 PM CDT SUN MAY 5 1996

LARGE MCS OVR MISSOURI HAS EVOLVED INTO LONG LIVED BOW ECHO MOVING
THRU SE MO ATTM. WINDS OF 70 TO 90 MPH HAVE BEEN REPORTED WITH THIS
FEATURE IN PAST HOUR. COMPLEX IS FEEDING ON MDTLY STG LOW LVL
INFLOW OF VERY UNSTBL AIR...WITH CAPES 2000 TO 3000 J/KG. MOST SVR
STORMS...I.E. BOW ECHO...SHOULD REMAIN IN MOST UNSTBL AIR TO THE
SOUTH OF THE FRONT...FROM MDH-EVV SOUTH. A MORE WIDESPREAD HEAVY RAIN
EVENT IS LKLY ALONG AND NORTH OF THE FRONT...WHERE FLASH FLOOD WATCHES
ARE CURRENTLY IN EFFECT. FFG VALUES SHOULD BE EXCEEDED FAIRLY QUICKLY
ACRS PARTS OF SRN IL AND SW INDIANA. DUE TO RAPID MVMT OF SYSTEM
AND HIER FFG VALUES OVER WRN KY...FF WATCH DOES NOT SEEM WARRANTED
FOR SW KY ATTM...EXCEPT MAYBE OWB AREA.

AFTER MCS MOVES THRU THIS EVENING...SFC FRONT MAY BRIEFLY GET SUPPRESSED
SOUTH OF KY TONIGHT. ETA BRINGS IT RIGHT BACK INTO KY MONDAY AFTN...SO
MC@S TRAIN MAY CONTINUE AT LEAST ANOTHER 24 HRS.
.
AREA              LOW    HIGH    POP
SW IN             060    076     4/7
SE MO             064    080     5/7
WRN KY            064    080     5/7
SRN IL            062    078     4/7

MY

In the hours before

Special weather statement, May 5, 1:35 PM CDT, 1 hour 35 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-052000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
135 PM CDT SUN MAY 5 1996

...SEVERE THUNDERSTORM WATCH FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS
...WESTERN KENTUCKY...AND SOUTHWEST INDIANA...

A LINE OF SEVERE THUNDERSTORMS WAS RACING EAST ACROSS SOUTHEAST
MISSOURI...AND WILL AFFECT WESTERN KENTUCKY AND SOUTHERN ILLINOIS
BY 4 PM. WIDESPREAD DAMAGING WINDS HAVE BEEN OCCURRING WITH THESE
STORMS.

A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHERN ILLINOIS AND SOUTHWEST
INDIANA. FLASH FLOODING IS LIKELY IN PARTS OF THESE AREAS. STAY
TUNED TO THIS STATION FOR POSSIBLE FLASH FLOOD WARNINGS.

YORK
Local storm report, May 5, 2:23 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
220 PM CDT SUN MAY 5 1996

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1240 PM    VAN BUREN                 MO   70-80 MPH WINDS ESTIMATED
05/05/96   CARTER                         BY COUNTY SHERIFF

1258 PM    PEIDMONT                  MO   NUMEROUS TREES DOWN...WINDOWS
05/05/96   WAYNE                          BLOWN OUT OF HOUSES AND
                                          AWNINGS BLOWN OFF HOUSES

0125 PM    SO. OF POPLAR BLUFF       MO   GOLFBALL HAIL REPORTED BY
05/05/96   BUTLER                         EMERGENCY MANAGEMENT

0127 PM    POPLAR BLUFF              lMO   TREE DOWN AND TELEPHONE POLE
05/05/96   BUTLER                         DOWN
Local storm report, May 5, 2:37 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
230 PM CDT SUN MAY 5 1996

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0131 PM    NORTHWEST PART OF COUNTY  MO   60-70 MPH WINDS REPORTED BY
05/05/96   BUTLER                         EOC

0145 PM    DEXTER                    MO   SEVERAL TREES AND POWER LINES
05/05/96   STODDARD                       DOWN

0155 PM    CARTER                    MO   TREES DOWN 5 MILES SOUTH OF
05/05/96   RIPLEY                         OF CARTER

0156 PM    NEAR MARBLE HILL          MO   NUMEROUS TREES DOWN ACROSS THE
05/05/96   BOLLINGER                      COUNTY REPORTED BY EOC
KEYSOR
Local storm report, May 5, 2:38 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
230 PM CDT SUN MAY 5 1996

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0131 PM    NORTHWEST PART OF COUNTY  MO   60-70 MPH WINDS REPORTED BY
05/05/96   BUTLER                         EOC

0145 PM    DEXTER                    MO   SEVERAL TREES AND POWER LINES
05/05/96   STODDARD                       DOWN

0155 PM    CARTER                    MO   TREES DOWN 5 MILES SOUTH OF
05/05/96   RIPLEY                         OF CARTER

0156 PM    NEAR MARBLE HILL          MO   NUMEROUS TREES DOWN ACROSS THE
05/05/96   BOLLINGER                      COUNTY REPORTED BY EOC
KEYSOR
Local storm report, May 5, 2:50 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
250 PM CDT SUN MAY 5 1996

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0108 PM                              MO   60 MPH WINDS AND PEA SIZE HAIL
05/05/96   RIPLEY                         REPORTED BY COUNTY SHERIFF

0210 PM    CAPE GIRARDEAU            MO   70 MPH WIND GUSTS AT MIDWEST
05/05/96   CAPE GIRARDEAU                 AVIATION

0238 PM    PADUCAH                   KY   65 MPH WINDS WITH SWING SETS
05/05/96   MCCRACKEN                      AND SHOPPING CARTS BLOWN AROUND
                                          AT WALMART
0238 PM    METROPOLIS                IL   TREES AND POWERLINES DOWN
05/05/96   MASSAC
KEYSOR
Local storm report, May 5, 2:51 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
250 PM CDT SUN MAY 5 1996

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0108 PM                              MO   60 MPH WINDS AND PEA SIZE HAIL
05/05/96   RIPLEY                         REPORTED BY COUNTY SHERIFF

0210 PM    CAPE GIRARDEAU            MO   70 MPH WIND GUSTS AT MIDWEST
05/05/96   CAPE GIRARDEAU                 AVIATION

0238 PM    PADUCAH                   KY   65 MPH WINDS WITH SWING SETS
05/05/96   MCCRACKEN                      AND SHOPPING CARTS BLOWN AROUND
                                          AT WALMART
0238 PM    METROPOLIS                IL   TREES AND POWERLINES DOWN
05/05/96   MASSAC
KEYSOR

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 1:45 PM CDTSevere Thunderstorm WarningPAHAlexander, Pulaski, Union60 min
May 5, 1:45 PM CDTSevere Thunderstorm WarningPAHJackson60 min
May 5, 2:07 PM CDTSevere Thunderstorm WarningPAHJohnson, Massac53 min
May 5, 2:07 PM CDTSevere Thunderstorm WarningPAHWilliamson53 min
May 5, 2:18 PM CDTTornado WarningPAHPulaski27 min
May 5, 2:21 PM CDTSevere Thunderstorm WarningPAHPope, Saline69 min
May 5, 2:47 PM CDTSevere Thunderstorm WarningPAHHardin58 min
May 5, 3:05 PM CDTFlash Flood WarningPAHJackson4 hr
May 5, 3:05 PM CDTFlash Flood WarningPAHFranklin, Williamson4 hr
May 5, 3:43 PM CDTFlash Flood WarningPAHGallatin, Hamilton, Saline, White3 hr
May 5, 2:00 PM CDTSevere Thunderstorm WarningPAHFulton, Hickman60 min
May 5, 2:00 PM CDTSevere Thunderstorm WarningPAHBallard, Carlisle60 min
May 5, 2:07 PM CDTSevere Thunderstorm WarningPAHGraves53 min
May 5, 2:21 PM CDTSevere Thunderstorm WarningPAHCalloway, Livingston, Marshall69 min
May 5, 2:47 PM CDTSevere Thunderstorm WarningPAHCaldwell, Crittenden, Lyon, Trigg58 min
May 5, 3:10 PM CDTSevere Thunderstorm WarningPAHChristian, Hopkins65 min
May 5, 3:32 PM CDTSevere Thunderstorm WarningPAHMcLean, Muhlenberg58 min
May 5, 3:32 PM CDTSevere Thunderstorm WarningPAHTodd58 min
May 5, 12:08 PM CDTSevere Thunderstorm WarningPAHCarter67 min
May 5, 12:23 PM CDTSevere Thunderstorm WarningPAHWayne67 min
May 5, 12:23 PM CDTSevere Thunderstorm WarningPAHRipley67 min
May 5, 12:45 PM CDTSevere Thunderstorm WarningPAHButler, Stoddard60 min
May 5, 12:45 PM CDTSevere Thunderstorm WarningPAHBollinger60 min
May 5, 12:55 PM CDTSevere Thunderstorm WarningPAHCape Girardeau, Perry65 min
May 5, 1:33 PM CDTSevere Thunderstorm WarningPAHMississippi, New Madrid, Scott57 min
May 5, 1:36 PM CDTTornado WarningPAHBollinger, Cape Girardeau39 min
May 5, 1:48 PM CDTSevere Thunderstorm WarningPAHStoddard27 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 1996Severe Thunderstorm Warnings in Illinois, 1996Every severe thunderstorm warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data.